Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 3, NWS North Platte, NE

April 17, 2015Keith County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 17, 2015, 5:14 PM MDT for Keith County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2015, 5:14 PM MDT (23:14 UTC)
Expired
Apr 17, 2015, 6:00 PM MDT
In force
46 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Keith County, NE

The radar

The North Platte radar (KLNX), 127 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 4:37 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2015-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2015-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

986 
WUUS53 KLBF 172314
SVRLBF
NEC101-180000-
/O.NEW.KLBF.SV.W.0003.150417T2314Z-150418T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
514 PM MDT FRI APR 17 2015

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 600 PM MDT

* AT 512 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OGALLALA...
  AND MOVING NORTHWEST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEMOYNE AROUND 540 PM MDT.

OTHER LOCATIONS IN THE WARNING INCLUDE KINGSLEY DAM...LAKE VIEW
CAMPGROUND...OTTER CREEK CAMPGROUND AND BELMAR.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 124 AND 133.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 84 AND 107.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 122 AND 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

&&

LAT...LON 4140 10183 4139 10175 4112 10158 4107 10171
      4136 10206 4139 10205
TIME...MOT...LOC 2314Z 147DEG 20KT 4116 10170

HAIL...1.00IN
WIND...<50MPH

$$

TAYLOR
2 follow-up statements
557 
WWUS53 KLBF 172337
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT FRI APR 17 2015

NEC101-180000-
/O.CON.KLBF.SV.W.0003.000000T0000Z-150418T0000Z/
KEITH NE-
537 PM MDT FRI APR 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
KEITH COUNTY UNTIL 600 PM MDT...

AT 535 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
OGALLALA...AND MOVING NORTHWEST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEMOYNE AROUND 600 PM MDT.

OTHER LOCATIONS IN THE WARNING INCLUDE LAKE VIEW CAMPGROUND...OTTER
CREEK CAMPGROUND AND BELMAR.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 89 AND 105.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 123 AND 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

&&

LAT...LON 4139 10205 4140 10183 4139 10175 4117 10165
      4114 10175 4136 10206
TIME...MOT...LOC 2337Z 144DEG 12KT 4122 10175

HAIL...1.00IN
WIND...<50MPH

$$

TAYLOR
312 
WWUS53 KLBF 180006
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT FRI APR 17 2015

NEC101-180015-
/O.EXP.KLBF.SV.W.0003.000000T0000Z-150418T0000Z/
KEITH NE-
606 PM MDT FRI APR 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KEITH COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. 

LAT...LON 4139 10205 4140 10183 4139 10175 4117 10165
      4114 10175 4136 10206
TIME...MOT...LOC 2337Z 144DEG 12KT 4122 10175

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 2:17 PM MDT, 2 hours 57 minutes earlier.

Area forecast discussion, Apr 17, 2:17 PM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
317 PM CDT FRI APR 17 2015

.SYNOPSIS...
ISSUED AT 320 PM CDT FRI APR 17 2015

UPPER CLOSED LOW CENTERED OVER SOUTH CENTRAL COLORADO AS SEEN IN
IR. DIFFLUENCE ALOFT OVER CENTRAL NEBRASKA AND A DRY SLOT PUSHING
NORTH IN SOUTHEAST COLORADO AND SOUTHWEST KANSAS. WIDESPREAD
PRECIPITATION ASSOCIATED WITH UPPER LOW FROM NORTHERN COLORADO
SOUTHEAST WYOMING INTO NORTHERN NEBRASKA . LARGE AREA OF
CONVECTION FROM CENTRAL OKLAHOMA INTO BIG BEND OF TEXAS ALONG THE
DRY LINE.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 320 PM CDT FRI APR 17 2015

LARGE SLOW MOVING UPPER LEVEL LOW PRESSURE IS CENTERED ACROSS
SOUTHERN COLORADO LATE THIS AFTERNOON. SOME DRIER AIR ALOFT HAS
SPREAD INTO WESTERN KANSAS JUST AHEAD OF A SIGNIFICANT PV ANOMALY
MOVING INTO EASTERN COLORADO. THIS HAS ALLOWED MID AND UPPER LEVEL
CLOUDINESS TO THIN IN THAT AREA...AND AS INSTABILITY INCREASES DUE
TO SURFACE HEATING...SCATTERED THUNDERSTORMS WILL BE THE RESULT LATE
THIS AFTERNOON. THESE THUNDERSTORMS WILL LIKELY INCREASE IN COVERAGE
AS THEY MOVE NORTH INTO SOUTHWEST AND WESTERN NEBRASKA THIS EVENING.
THERE IS A CHANCE THAT AN ISOLATED SEVERE STORM OR TWO COULD OCCUR
THIS EVENING...GENERALLY ALONG AND SOUTH OF INTERSTATE 80...BUT NOT
EXPECTING WIDESPREAD SEVERE WEATHER. AM EXPECTING ANOTHER ROUND OF
DECENT RAINFALL HOWEVER...AND ANOTHER ONE HALF TO LOCALLY ONE INCH
OF RAIN IS LIKELY TO OCCUR AS THE BAND OF SHOWERS AND STORMS ROTATE
FROM SOUTH TO NORTH THROUGHOUT SOUTHWEST INTO WESTERN NEBRASKA THIS
EVENING. SO FAR...AREAS AROUND ONEILL AND OTHER LOCATIONS IN EASTERN
PORTIONS OF NORTH CENTRAL NEBRASKA HAVE NOT RECEIVED MUCH IN THE WAY
OF RAINFALL. THIS SHOULD CHANGE LATE TONIGHT AS BETTER MOISTURE AND
LIFT MOVE INTO THAT AREA FROM THE SOUTH.

THE UPPER LEVEL LOW WILL SLOWLY DRIFT INTO NORTHWEST KANSAS
SATURDAY. MODELS ARE SCOURING OUT SOME OF THE LOW LEVEL MOISTURE
ACROSS WESTERN AND SOUTHWEST NEBRASKA...WHICH WOULD MINIMIZE
INSTABILITY SOMEWHAT. BETTER LOW LEVEL MOISTURE WILL RESIDE ACROSS
SOUTH CENTRAL INTO CENTRAL NEBRASKA. THIS WOULD BE WHERE THE BETTER
CHANCE FOR A STRONG OR SEVERE STORM WOULD BE...BUT ALL AREAS WILL
HAVE AT LEAST A CHANCE FOR A SHOWER OR STORM AS THE COLD AIR ALOFT
ASSOCIATED WITH THE UPPER LOW WILL BE MOVING OVERHEAD.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 320 PM CDT FRI APR 17 2015

MODELS IN GOOD AGREEMENT IN MID AND LONG TERM SOLUTIONS AND HAVE
USED A BLEND WITH MORE EMPHASIS ON NAM IN THE MID TERM. SLIGHT
RISK HAS BEEN MOVED FURTHER EAST ON SATURDAY AS UPPER LOW AND DRY
LINE MOVES FURTHER EAST AND MOST OF WESTERN NEBRASKA IS DRY
SLOTTED. FOCUS SATURDAY NIGHT WILL BE TOWARDS NORTHWEST IN
DEFORMATION ZONE AND TO THE SOUTHEAST AS THUNDERSTORMS MOVE INTO
SOUTH CENTRAL NEBRASKA THROUGH THE EVENING. MADE MINOR ADJUSTMENTS
TO POPS AND QPF FIELDS FROM PREVIOUS FORECAST AND KEPT ISOLATED
THUNDER ACROSS THE FORECAST AREA THROUGH THE EVENING CHANGING TO
RW- AFTER MIDNIGHT CARRYING INTO SUNDAY MORNING AS WRAPAROUND
MOVES ACROSS WESTERN NEBRASKA WITH STRONG CAA. TEMPERATURES IN THE
LOW TO MID 50S FOR DAYTIME HIGHS SUNDAY AND MONDAY. LOWS IN THE
UPPER 20S TO AROUND 30 SUNDAY NIGHT AND MONDAY AS SKIES CLEAR AND
WE STAY ON THE COLD SIDE OF THE UPPER TROUGH OVER MINNESOTA. AS
SYSTEM MOVES INTO GREAT LAKES AND CONTINUES TO KEEP NORTH CENTRAL
BELOW NORMAL TEMPERATURES. UPPER TROUGH OVER THE WEST COAST BEGINS
TO EJECT WAVES INTO WESTERN NEBRASKA MID WEEK THAT WILL INTERACT
WITH A STATIONARY BOUNDARY ALONG THE NEBRASKA KANSAS BORDER AND
BRING SLIGHT RAINSHOWER CHANCES TO MAINLY SOUTHWEST ZONES THROUGH
FRIDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 155 PM CDT FRI APR 17 2015

A LARGE SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE
TO VERY SLOWLY DRIFT ACROSS THE REGION THROUGH TONIGHT. CEILINGS
WILL REMAIN MVFR FOR MOST AREAS. SHOWERS WILL CONTINUE...WITH A
FEW THUNDERSTORMS POSSIBLE AS WELL. SOME LOCAL IFR IS POSSIBLE
WITHIN HEAVIER SHOWERS. EAST TO NORTHEAST WINDS WILL CONTINUE
AROUND 10 KTS OR SO.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...POWER
SHORT TERM...TAYLOR
LONG TERM...POWER
AVIATION...TAYLOR
Hazardous weather outlook, Apr 17, 3:20 PM MDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
420 PM CDT FRI APR 17 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-182130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
420 PM CDT FRI APR 17 2015 /320 PM MDT FRI APR 17 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER COLORADO WILL SLOWLY
MOVE TO THE EAST...PROVIDING PERIODS OF WIDESPREAD SHOWERS AND
POSSIBLY THUNDERSTORMS TONIGHT. A FEW SEVERE THUNDERSTORMS
CONTAINING LARGE HAIL MAY DEVELOP...MAINLY SOUTH OF A LINE FROM
OGALLALA TO NORTH PLATTE TO BRADY. NORTH OF THIS LINE...A FEW
STRONG THUNDERSTORMS ARE POSSIBLE. LOCALLY HEAVY RAIN COULD OCCUR
WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE LOW PRESSURE SYSTEM WILL MOVE ONTO THE SLOWLY ACROSS THE AREA
SATURDAY...PROVIDING ADDITIONAL CHANCES FOR SHOWERS AND
THUNDERSTORMS. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS SOUTHWEST
NEBRASKA.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

TAYLOR

In the hours before

Special weather statement, Apr 17, 4:01 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
501 PM CDT FRI APR 17 2015

NEZ059-172245-
LINCOLN NE-
501 PM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN COUNTY UNTIL
545 PM CDT...

AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF WALLACE...OR 17 MILES NORTH
OF HAYES CENTER...MOVING NORTHWEST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
WALLACE AROUND 515 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR
Special weather statement, Apr 17, 5:06 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
606 PM CDT FRI APR 17 2015

NEZ057-172345-
KEITH NE-
506 PM MDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KEITH COUNTY UNTIL 545 PM
MDT...

AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OGALLALA...MOVING NORTHWEST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
KINGSLEY DAM AROUND 515 PM MDT.
LEMOYNE AROUND 535 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TAYLOR

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.